MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK ASY HI-FLEX PS CEM FEM, SZ 2, RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. OPTETRAK ASY HI-FLEX PS CEM FEM, SZ 2, RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number OPTETRAK ASY HI-FLEX PS CEM FEM, SZ 2, RIGHT
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 10 years post initial right tka, this (b)(6) female patient was brought back with right knee pain.Bone scan suggested loosening to both the femoral and tibial components.The insert was removed with signs of wear.The tibia was checked and found to be loose and removed.The femur checked and removed as well.Due to the large amount of bone loss on the femur, the patient received a competitor's distal femoral knee replacement.There was no breakage of device.There was a 45 minute surgical delay/prolongation.This turned into a more complicated surgery than expected due to osteolysis to the femur and tibia.Patient was last known to be in stable condition following the event.X-rays and photos received.The devices will be return.As per surgeon: "this turned into a more complicated surgery than expected due to osteolysis to the femur and tibia.".
 
Additional Manufacturer Narrative
Concomitant medical products: optetrak hi-flex tibial insert, sz 2, 11mm (cat# 244-22-11 / serial# (b)(4)) and cemented finned tib.Tra sz 2f/2t (cat# 200-04-22 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
The revision reported was likely the result of femoral and tibial component loosening, which led to the pain and osteolysis reported.The prosthesis wear discovered during the revision was likely due to a combination of gross joint instability, third body wear, fatigue wear, backside wear, or any combination of these possibilities.The aseptic (non-infected) loosening was likely the result of an insufficient bond between the femoral and tibial components and the patient¿s bones.The most probable root cause associated with the reported event of ¿loosening¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
OPTETRAK ASY HI-FLEX PS CEM FEM, SZ 2, RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13713029
Report Number1038671-2022-00252
Device Sequence Number20400240
Product Code JWH
UDI-Device Identifier10885862063830
UDI-Public10885862063830
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Model NumberOPTETRAK ASY HI-FLEX PS CEM FEM, SZ 2, RIGHT
Device Catalogue Number244-03-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale